Alert archive / Massachusetts / Gale Watches in 2016
Gale Watch 7, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this gale watch at Feb 6, 2016, 4:23 PM EST. It took effect at Feb 8, 2016, 4:00 AM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 6, 2016, 4:23 PM EST (21:23 UTC)
- In effect from
- Feb 8, 2016, 4:00 AM EST
- Expired
- Feb 7, 2016, 4:28 AM EST
- In force
- Issued by
- NWS Boston/Norton, MA
The text
As transmitted.
914 WHUS71 KBOX 062123 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 423 PM EST SAT FEB 6 2016 ANZ254-255-070530- /O.CAN.KBOX.SC.Y.0019.000000T0000Z-160207T0000Z/ /O.NEW.KBOX.GL.W.0012.160208T0500Z-160208T2300Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- 423 PM EST SAT FEB 6 2016 ...GALE WARNING IN EFFECT FROM MIDNIGHT SUNDAY NIGHT TO 6 PM EST MONDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT SUNDAY NIGHT TO 6 PM EST MONDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. * WINDS AND SEAS...NORTH WINDS 25 TO 35 KT WITH GUSTS UP TO 45 KT. SEAS 12 TO 17 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ256-070530- /O.NEW.KBOX.GL.W.0012.160208T0500Z-160208T2300Z/ COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 423 PM EST SAT FEB 6 2016 ...GALE WARNING IN EFFECT FROM MIDNIGHT SUNDAY NIGHT TO 6 PM EST MONDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT SUNDAY NIGHT TO 6 PM EST MONDAY. * WINDS AND SEAS...NORTHEAST WINDS 20 TO 30 KT WITH GUSTS UP TO 45 KT. SEAS 8 TO 13 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ232>235-237-070530- /O.NEW.KBOX.GL.W.0012.160208T0500Z-160208T2300Z/ NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-RHODE ISLAND SOUND- BLOCK ISLAND SOUND- 423 PM EST SAT FEB 6 2016 ...GALE WARNING IN EFFECT FROM MIDNIGHT SUNDAY NIGHT TO 6 PM EST MONDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT SUNDAY NIGHT TO 6 PM EST MONDAY. * WINDS AND SEAS...NORTHEAST WINDS 20 TO 30 KT WITH GUSTS UP TO 40 KT. SEAS 5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ231-070530- /O.NEW.KBOX.GL.W.0012.160208T0500Z-160208T2300Z/ CAPE COD BAY- 423 PM EST SAT FEB 6 2016 ...GALE WARNING IN EFFECT FROM MIDNIGHT SUNDAY NIGHT TO 6 PM EST MONDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT SUNDAY NIGHT TO 6 PM EST MONDAY. * WINDS AND SEAS...NORTHEAST WINDS 20 TO 30 KT WITH GUSTS UP TO 40 KT. SEAS 7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ250-251-070530- /O.NEW.KBOX.GL.A.0007.160208T0900Z-160208T2300Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- 423 PM EST SAT FEB 6 2016 ...GALE WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY AFTERNOON. * WINDS AND SEAS...NORTHEAST WINDS 25 TO 35 KT WITH GUSTS UP TO 40 KT. SEAS 11 TO 16 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ230-070530- /O.NEW.KBOX.GL.A.0007.160208T0900Z-160208T2300Z/ BOSTON HARBOR- 423 PM EST SAT FEB 6 2016 ...GALE WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY AFTERNOON. * WINDS AND SEAS...NORTHEAST WINDS 15 TO 25 KT WITH GUSTS UP TO 35 KT. SEAS 2 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
2 follow-up statements
776 WHUS71 KBOX 070337 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1037 PM EST SAT FEB 6 2016 ANZ254-255-071145- /O.CON.KBOX.GL.W.0012.160208T0500Z-160208T2300Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- 1037 PM EST SAT FEB 6 2016 ...GALE WARNING REMAINS IN EFFECT FROM MIDNIGHT SUNDAY NIGHT TO 6 PM EST MONDAY... * WINDS AND SEAS...NORTHEAST WINDS 25 TO 35 KT WITH GUSTS UP TO 45 KT. SEAS 12 TO 17 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ256-071145- /O.CON.KBOX.GL.W.0012.160208T0500Z-160208T2300Z/ COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 1037 PM EST SAT FEB 6 2016 ...GALE WARNING REMAINS IN EFFECT FROM MIDNIGHT SUNDAY NIGHT TO 6 PM EST MONDAY... * WINDS AND SEAS...NORTHEAST WINDS 20 TO 30 KT WITH GUSTS UP TO 45 KT. SEAS 8 TO 13 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ232>235-237-071145- /O.CON.KBOX.GL.W.0012.160208T0500Z-160208T2300Z/ NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-RHODE ISLAND SOUND- BLOCK ISLAND SOUND- 1037 PM EST SAT FEB 6 2016 ...GALE WARNING REMAINS IN EFFECT FROM MIDNIGHT SUNDAY NIGHT TO 6 PM EST MONDAY... * WINDS AND SEAS...NORTHEAST WINDS 20 TO 30 KT WITH GUSTS UP TO 40 KT. SEAS 5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ231-071145- /O.CON.KBOX.GL.W.0012.160208T0500Z-160208T2300Z/ CAPE COD BAY- 1037 PM EST SAT FEB 6 2016 ...GALE WARNING REMAINS IN EFFECT FROM MIDNIGHT SUNDAY NIGHT TO 6 PM EST MONDAY... * WINDS AND SEAS...NORTHEAST WINDS 20 TO 30 KT WITH GUSTS UP TO 40 KT. SEAS 7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ250-251-071145- /O.CON.KBOX.GL.A.0007.160208T0900Z-160208T2300Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- 1037 PM EST SAT FEB 6 2016 ...GALE WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY AFTERNOON... * WINDS AND SEAS...NORTHEAST WINDS 25 TO 35 KT WITH GUSTS UP TO 40 KT. SEAS 11 TO 16 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ230-071145- /O.CON.KBOX.GL.A.0007.160208T0900Z-160208T2300Z/ BOSTON HARBOR- 1037 PM EST SAT FEB 6 2016 ...GALE WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY AFTERNOON... * WINDS AND SEAS...NORTHEAST WINDS 15 TO 25 KT WITH GUSTS UP TO 35 KT. SEAS 2 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
615 WHUS71 KBOX 070928 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 428 AM EST SUN FEB 7 2016 ANZ250-251-071730- /O.UPG.KBOX.GL.A.0007.160208T0900Z-160208T2300Z/ /O.EXB.KBOX.GL.W.0012.160208T0900Z-160209T0300Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- 428 AM EST SUN FEB 7 2016 ...GALE WARNING IN EFFECT FROM 4 AM TO 10 PM EST MONDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 4 AM TO 10 PM EST MONDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS AND SEAS...NORTHEAST WINDS 25 TO 35 KT WITH GUSTS UP TO 40 KT. SEAS 10 TO 15 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ230-071730- /O.UPG.KBOX.GL.A.0007.160208T0900Z-160208T2300Z/ /O.EXB.KBOX.GL.W.0012.160208T0900Z-160208T2300Z/ BOSTON HARBOR- 428 AM EST SUN FEB 7 2016 ...GALE WARNING IN EFFECT FROM 4 AM TO 6 PM EST MONDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 4 AM TO 6 PM EST MONDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS AND SEAS...NORTHEAST WINDS 15 TO 25 KT WITH GUSTS UP TO 35 KT. SEAS 2 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ254-255-071730- /O.CON.KBOX.GL.W.0012.160208T0500Z-160208T2300Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- 428 AM EST SUN FEB 7 2016 ...GALE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM EST MONDAY... * WINDS AND SEAS...NORTHEAST WINDS 25 TO 35 KT WITH GUSTS UP TO 45 KT. SEAS 11 TO 16 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ256-071730- /O.CON.KBOX.GL.W.0012.160208T0500Z-160208T2300Z/ COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 428 AM EST SUN FEB 7 2016 ...GALE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM EST MONDAY... * WINDS AND SEAS...NORTHEAST WINDS 25 TO 30 KT WITH GUSTS UP TO 40 KT. SEAS 7 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ232>235-237-071730- /O.CON.KBOX.GL.W.0012.160208T0500Z-160208T2300Z/ NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-RHODE ISLAND SOUND- BLOCK ISLAND SOUND- 428 AM EST SUN FEB 7 2016 ...GALE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM EST MONDAY... * WINDS AND SEAS...NORTHEAST WINDS 20 TO 30 KT WITH GUSTS UP TO 40 KT. SEAS 5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ231-071730- /O.CON.KBOX.GL.W.0012.160208T0500Z-160208T2300Z/ CAPE COD BAY- 428 AM EST SUN FEB 7 2016 ...GALE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM EST MONDAY... * WINDS AND SEAS...NORTHEAST WINDS 20 TO 30 KT WITH GUSTS UP TO 40 KT. SEAS 5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ236-071730- /O.NEW.KBOX.SC.Y.0020.160208T1000Z-160209T0000Z/ NARRAGANSETT BAY- 428 AM EST SUN FEB 7 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO 7 PM EST MONDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 7 PM EST MONDAY. * WINDS AND SEAS...NORTHEAST WINDS 15 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this gale watch went out at Feb 6, 4:13 PM EST, 10 minutes earlier.
Area forecast discussion, Feb 6, 4:13 PM EST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
413 PM EST SAT FEB 6 2016
.SYNOPSIS...
HIGH PRESSURE BRINGS DRY WEATHER ALONG WITH MODERATING TEMPERATURES
TONIGHT AND SUNDAY. AN OCEAN STORM MAY BRING A PLOWABLE SNOWFALL
TO SOUTHEAST MASACHUSETTS INCLUDING CAPE COD AND THE ISLANDS MONDAY
AND MONDAY NIGHT. PERIODS OF SNOW ARE LIKELY FOR THE REMAINDER OF
THE REGION TUE...WED AND POSSIBLY LINGERING INTO THU. AN ARCTIC
COLD FRONT BRINGS BITTERLY COLD CONDITIONS THE END OF THE WEEK
INTO NEXT WEEKEND.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
4 PM UPDATE...
TONIGHT...
CONFLUENT FLOW ALOFT PROVIDES DRY WEATHER TONIGHT ALONG WITH HIGH
PRES AT THE SURFACE JUST SOUTH OF NEW ENGLAND. THIS WILL RESULT IN
SW PRES GRADIENT/SURFACE WINDS AND YIELDING TEMPS NOT AS COLD AS
LAST NIGHT AS DEW PTS CLIMB INTO THE 20S.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/...
SUNDAY ...
NOT MUCH CHANGE WITH CONFLUENT FLOW ALOFT AND HIGH PRES AT THE
SURFACE. THUS EXPECTING A DRY COLUMN SUPPORTING LOTS OF SUNSHINE
AND LIGHT WINDS...WHICH WILL MAKE TEMPS IN THE L40S FEEL EVEN
MILDER.
SUNDAY NIGHT ...
1035 QUEBEC SURFACE HIGH ADVECTS SHALLOW ARCTIC AIR SOUTHWARD
INTO SOUTHERN NEW ENGLAND. MEANWHILE MID LEVEL SOUTHERN STREAM
TROUGH OVER THE GULF STATES THIS AFTERNOON INDUCES CYCLOGENESIS
OFF THE EAST COAST OF FL THIS EVENING AND THEN RAPIDLY
INTENSIFYING INTO A SUB 980 MB LOW/GALE CENTER WELL EAST OF THE
NC COAST SUN NIGHT. TYPICALLY THIS TRACK IS TOO FAR OFFSHORE TO
YIELD ACCUMULATING SNOW TO SOUTHEAST MA. HOWEVER THIS CYCLONE HAS
A VERY LARGE CIRCULATION/WCB/FIREHOSE IN ADDITION TO 1035 MB
SURFACE HIGH OVER QUEBEC. THUS SNOW COMES ONSHORE 06Z-12 MON AND
WILL LIKELY HAVE SOME OCEAN EFFECT SNOW /OES/ COMPONENT GIVEN NE
WINDS AND SHALLOW ARCTIC AIR BLEEDING IN FROM THE NORTH. BIG
DIFFERENCES WITH MODEL QPF WITH NAM/ARW/NMM MOST ROBUST. EC/GFS
AND RGEM MORE MODEST SO FOLLOWED A MODEL BLEND GIVEN UNCERTAINTY.
&&
.LONG TERM /MONDAY THROUGH SATURDAY/...
BIG PICTURE...
LONGWAVE PATTERN SHOWS RIDGE WEST/TROUGH EAST AS BEFORE...WITH
INCREASING AMPLITUDE EARLY WEEK AND DECREASING AMPLITUDE LATE WEEK.
OVERALL A COLD AND UNSETTLED PATTERN FOR SOUTHERN NEW ENGLAND. AT
SHORTER WAVE SCALES WE SEE THREE SHORTWAVES AFFECTING THE PATTERN.
THE FIRST IS IN THE LOWER MISS RIVER VALLEY AND GENERATES COASTAL
LOW PRESSURE OFF THE CAROLINAS SUNDAY. THIS SWINGS WIDE OF OUR
AREA...CROSSING ABOUT 4 DEGREES SOUTH OF THE 40N/70W BENCHMARK...AND
THEN SWEEPS NORTHEAST JUST SOUTH OF NOVA SCOTIA. THE SECOND
SHORTWAVE IS MOVING ASHORE IN THE PACIFIC NORTHWEST AND WILL CARVE A
DEEP COLD TROUGH OVER THE EASTERN USA DURING THE EARLY WEEK. THE
THIRD SHORTWAVE IS ALONG THE ARCTIC OCEAN COASTLINE AND WILL DROP
SOUTH INTO THE USA MIDWEEK.
OPERATIONAL GUIDANCE MASS FIELDS ARE SIMILAR ON THE BROAD SCALE MOST
OF THE PERIOD. BUT THERE ARE DIFFERENCES IN THE DETAILS...ESPECIALLY
REGARDING THE SECOND SHORTWAVE AND ITS DEVELOPING COASTAL SYSTEM
TUESDAY. THIS SECOND SHORTWAVE WAS JUST COMING ASHORE AT MEASUREMENT
TIME LAST NIGHT. THE 12Z SATURDAY MODELS SHOULD HAVE A BETTER READ
ON THE SHORTWAVE AND ITS EFFECTS. WE CONTINUE TO FAVOR A MODEL BLEND
ESPECIALLY USING THE GFS AND ECMWF.
THE DAILIES...
SUNDAY NIGHT-MONDAY... COASTAL STORM PASSES WELL OFFSHORE...SOME 4
DEGREES SOUTH OF THE BENCHMARK. NORMALLY THAT WOULD MEAN A SWING AND
A MISS FOR STRIKE THREE. BUT HIGH PRESSURE BUILDS SOUTH FROM QUEBEC
AND ESTABLISHES A PRESSURE GRADIENT THAT SHOULD BRING A NORTHEAST
MARINE FLOW WITH DELTA OF 13-15C. THIS SHOULD AT LEAST BRING
INCREASING CLOUDS OVERNIGHT AND MONDAY. LESS CONFIDENCE ON PCPN
GIVEN MEDIOCRE FORCING AND CHANGING RUN-TO-RUN AMOUNTS.
MODELS HAVE BACKED OFF ON QPF DURING MONDAY WITH MAIN FOCUS ON CAPE
AND ISLANDS...POSSIBLY EASTERN MASS. WE HAVE BACKED OFF ONSET OF
POPS UNTIL 06-12Z MONDAY AND VALUE OF POPS BY ABOUT 20 PERCENT. THIS
STILL BRINGS POTENTIAL FOR SEVERAL INCHES IN EASTERN MASS WITH
HIGHEST AMOUNTS CAPE COD/PLYMOUTH CO AREA.
MONDAY NIGHT-TUESDAY... SECOND SHORTWAVE DIGS OVER THE MIDWEST WITH
SURFACE LOW REDEVELOPMENT ALONG THE MID ATLANTIC COAST. THIS NEW
COASTAL LOW THEN MOVES PAST NEW ENGLAND. BETTER DYNAMICS AND
RESULTING LIFT SHOULD BE IN PLACE AND WITH DEEPER MOISTURE WOULD
EXPECT THIS TO BE A BETTER CHANCE OF PCPN THAN THE MONDAY OFFSHORE
SYSTEM. BUT THE RESPONSIBLE SHORTWAVE IS JUST NOW MOVING ASHORE AS
NOTED ABOVE. SO STILL SOME UNCERTAINTY WITH THIS SYSTEM AND ITS
POTENTIAL. WE WILL BRING A PERIOD OF LIKELY POPS AS THE SYSTEM MOVES
THROUGH.
WEDNESDAY THROUGH FRIDAY... UPPER TROUGH WITH ITS COLD POOL ALOFT
AND CLOUD SHIELD LINGER WEDNESDAY. THE ARCTIC SHORTWAVE THEN SWINGS
THROUGH ON THURSDAY. EXPECT QUITE A FEW CLOUDS DURING THIS PERIOD
WITH A CHANCE OF SNOW SHOWERS. CLIPPER LOW THEN DROPS SOUTHEAST FROM
NORTHERN ONTARIO FRIDAY AND BRINGING MORE CLOUDS AND SCATTERED SNOW
SHOWERS. MIXED LAYER REACHES EITHER SIDE OF 925 MB EACH DAY...A
LITTLE HIGHER THURSDAY BEHIND THE ARCTIC SHORTWAVE AND SURFACE
FRONT. TEMPS ALOFT AT THE TOP OF THE LAYER SUPPORT 30S
WEDNESDAY...20S WEST/32 EAST THURSDAY...AND 20S TO NEAR 30 FRIDAY.
AS NOTED EARLIER...COLD AND UNSETTLED.
&&
.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
SHORT TERM /THROUGH SUNDAY NIGHT/...
THRU TONIGHT ... HIGH FORECAST CONFIDENCE FOR VFR/DRY AND LIGHT
SW WIND. WINDS MAY GUSTS UP TO 15-20 KT CAPE COD AND ISLANDS THIS
EVENING.
SUNDAY ... HIGH CONFIDENCE FOR VFR. LIGHT AND VARIABLE WINDS
BECOMING NE TOWARD SUNSET.
SUNDAY NIGHT ... VFR AND DRY THRU ABOUT MIDNIGHT. THEN LOWERING TO
MVFR WITH INCREASING CHANCES OF SNOW OR MIX RAIN/SNOW TOWARD
DAYBREAK MON. NE WINDS GUSTING UP TO 35 KT CAPE COD AND ISLANDS
TOWARD 12Z MON.
KBOS TERMINAL...HIGH CONFIDENCE THRU SUN EVENING THEN LOWERING
LATE SUN NIGHT REGARDING ARRIVAL OF LOWER CIGS/VSBYS IN SNOW/RAIN.
KBDL TERMINAL...HIGH CONFIDENCE IN TRENDS.
OUTLOOK /MONDAY THROUGH THURSDAY/...
TWO POTENTIAL STORMS DURING THIS PERIOD...EITHER COULD BRING
IFR/LIFR CIGS AND VSBYS IN SNOW. THE FIRST CHANCE FOR THIS WILL BE
MONDAY...WITH BEST CHANCE ON CAPE COD AND ISLANDS. NORTH-NORTHEAST
WINDS WILL GUST TO 35 KNOTS ALONG THE EASTERN MASS COAST. THE SECOND
CHANCE WILL BE MONDAY NIGHT AND TUESDAY WITH ALL OF SOUTHERN NEW
ENGLAND UNDER THE GUN. CONDITIONS IMPROVE WEDNESDAY TO MVFR CIGS
WITH SCATTERED SNOW SHOWERS.
&&
.MARINE...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
SHORT TERM /THROUGH SUNDAY NIGHT/...HIGH CONFIDENCE.
TONIGHT AND SUNDAY ... TRANQUIL WIND AND SEAS ALONG WITH DRY
WEATHER AND GOOD VSBY.
SUNDAY NIGHT ... NE WINDS LIKELY INCREASE TO GALE FORCE ACROSS THE
RI AND SOUTHERN MA WATERS. THUS GALE WARNINGS POSTED. LOW
PROBABILITY NORTH OF CAPE COD SO GALE WATCHES POSTED THERE. VSBY
LOWERING IN SNOW LATE. SEAS WILL BUILD RAPIDLY WITH POWERFUL LOW
PRES OFF THE NC COAST COMBINING WITH 1035 MB SURFACE HIGH OVER
QUEBEC.
OUTLOOK /TUESDAY THROUGH THURSDAY/...MODERATE CONFIDENCE...
TUESDAY...A SECOND WEATHER SYSTEM WILL DEVELOP ALONG THE MID
ATLANTIC COAST AND MOVE OUTSIDE NANTUCKET. THIS WILL BRING ANOTHER
PERIOD OF NORTHEAST WINDS WITH GUSTS OVER 25 KNOTS. THERE REMAIN
MANY QUESTIONS ABOUT THIS NEXT SYSTEM...AS WELL AS LOW POTENTIAL
FOR WINDS REACHING 35 KNOTS. SEAS WILL REMAIN AT 7 TO 11 FEET.
WEDNESDAY... WINDS DIMINISH AS THE SECOND COASTAL STORM MOVES OFF.
WIND SPEEDS SHOULD GO BELOW 25 KNOTS. ROUGH SEAS WILL LINGER MUCH OF
THE DAY ESPECIALLY ON THE SOUTHERN EXPOSED WATERS.
&&
.TIDES/COASTAL FLOODING...
ASTRO TIDES LATE MON MORNING ARE HIGH WITH 11.2 FT AT BOSTON.
STRONG NE WINDS UP TO 40 KT WILL YIELD A STORM SURGE OF 1.5 FT TO
2.0 FT AT THE TIME OF HIGH TIDE. THIS COMBINED WITH STRONG WAVE
ACTION OF 12-18 FT JUST OFFSHORE WILL YIELD A RISK OF MODERATE
COASTAL FLOODING.
ETSS WAS A BIT HIGHER THAN ESTOFS AND SEEMS REASONABLE. WIND
FIELD DECREASES SUBSTANTIALLY NORTH OF PLYMOUTH COUNTY. THUS
THREAT OF COASTAL FLOODING IS LOWER FROM BOSTON NORTHWARD.
THEREFORE HAVE CONFINED THE COASTAL FLOOD WATCH SOUTH OF BOSTON
THRU PLYMOUTH TO CAPE COD AND NANTUCKET.
OTHER CONCERN IS BEACH EROSION GIVEN THE HIGH WATER LEVELS...STRONG
WAVE ACTION OVER MULTIPLE TIDE CYCLES. AGAIN APPEARS HIGHEST RISK
WILL BE SOUTH OF BOSTON. HOWEVER WILL HAVE TO MONITOR LATER MODEL
RUNS FOR POSSIBLE EXPANSION OF THE WATCH NORTHWARD.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...COASTAL FLOOD WATCH FROM MONDAY MORNING THROUGH MONDAY
AFTERNOON FOR MAZ019-022-024.
WINTER STORM WATCH FROM MONDAY MORNING THROUGH MONDAY
AFTERNOON FOR MAZ018-019-021>024.
RI...NONE.
MARINE...GALE WARNING FROM MIDNIGHT SUNDAY NIGHT TO 6 PM EST MONDAY FOR
ANZ231>235-237-254>256.
GALE WATCH FROM LATE SUNDAY NIGHT THROUGH MONDAY AFTERNOON FOR
ANZ230-250-251.
&&
SYNOPSIS...NOCERA
NEAR TERM...NOCERA
SHORT TERM...NOCERA
LONG TERM...WTB
AVIATION...WTB/NOCERA
MARINE...WTB/NOCERA
TIDES/COASTAL FLOODING...NOCERAHazardous weather outlook, Feb 6, 4:25 AM EST, 11 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 425 AM EST SAT FEB 6 2016 CTZ002>004-MAZ002>024-026-RIZ001>008-070930- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 425 AM EST SAT FEB 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...ALL OF MASSACHUSETTS EXCEPT BERKSHIRE COUNTY...AND RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ONE OR TWO PERIODS OF ACCUMULATING SNOW ARE LIKELY MONDAY AND TUESDAY...WITH LEFTOVER SNOW SHOWERS WEDNESDAY. IT REMAINS HIGHLY UNCERTAIN IF WE WILL BE DEALING WITH JUST NUISANCE SNOW OR A SIGNIFICANT WINTER STORM. IN ADDITION...THERE IS THE POTENTIAL FOR SOME POCKETS OF MINOR COASTAL FLOODING ALONG THE EASTERN MASSACHUSETTS COAST ON MONDAY. POCKETS OF MINOR COASTAL FLOODING WITH A LOW RISK OF MODERATE COASTAL FLOODING ARE POSSIBLE ON TUESDAY...BUT WILL DEPEND ON THE DEVELOPMENT OF ANY WINTER STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-070930- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 425 AM EST SAT FEB 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. GALE WARNINGS WILL LIKELY BE NEEDED ON MONDAY WITH A LOW RISK OF STORM FORCE WIND GUSTS IF THE STORM TRACKS CLOSER TO THE COAST THAN CURRENTLY EXPECTED. ADDITIONAL GALE HEADLINES ARE POSSIBLE TUESDAY INTO WEDNESDAY...IF A SECOND STORM SYSTEM DEVELOPS CLOSE TO THE COAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 6, 4:21 PM EST | Winter Storm Watch | BOX | Barnstable, Bristol, Dukes, Essex, Middlesex, Nantucket and 4 more | 22 hr |
| Feb 6, 4:23 PM EST | Gale Warning | BOX | 53 hr | |
| Feb 6, 4:27 PM EST | Coastal Flood Watch | BOX | Barnstable, Nantucket, Norfolk, Plymouth | 23 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.